Alert archive / West Virginia / River Flood Warnings in 2015
River Flood Warning 23, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Mar 14, 2015, 10:25 PM EDT for Jackson County, Wood County, West Virginia; Meigs County, Ohio. It took effect at Mar 16, 2015, 8:00 AM EDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2015, 10:25 PM EDT (02:25 UTC)
- In effect from
- Mar 16, 2015, 8:00 AM EDT
- Expired
- Mar 17, 2015, 4:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Meigs County, OH, Jackson County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Belleville Lock (BEVW2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 38 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
589 WGUS41 KRLX 150225 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1025 PM EDT SAT MAR 14 2015 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Ohio River... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. Runoff from recent rain will cause a slow rise on the Ohio River. The latest river forecast at Belleville Lock indicates the river will crest above minor flood stage Monday into Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather Service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 3 AM or sooner if conditions change. && OHC105-WVC035-107-151425- /O.NEW.KRLX.FL.W.0023.150316T2100Z-150317T2000Z/ /BEVW2.1.ER.150316T2100Z.150317T0600Z.150317T1400Z.NO/ 1025 PM EDT SAT MAR 14 2015 The National Weather Service in Charleston WV has issued a * Flood Warning for the Ohio River At Belleville Lock. * From Monday afternoon to Tuesday afternoon...or until the warning is cancelled. * At 10:00 PM Saturday the stage was 31.1 feet. * Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...A slow rise to above flood stage by Monday afternoon and cresting just above 35 feet early Tuesday morning. The river will fall below flood stage by late Tuesday morning. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 also floods near the Washington and Meigs county line. * A crest near 35.2 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$
4 follow-up statements
713 WGUS81 KRLX 150652 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 252 AM EDT SUN MAR 15 2015 ...The flood warning continues for the following rivers...Muskingum River...Ohio River. At Beverly... At Point Pleasant... At Ashland... At Greenup Lock... Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio... Gallia...Lawrence...Scioto...Washington and in West Virginia...Mason. ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. Runoff from recent rains...and snowmelt will continue to create flooding on area rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 9:00 AM or sooner if conditions change. && OHC167-151252- /O.EXT.KRLX.FL.W.0022.000000T0000Z-150318T0300Z/ /BEVO1.1.ER.150314T1621Z.150315T1200Z.150317T2100Z.UU/ 252 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Muskingum River At Beverly. * AT 1:15 AM Sunday the stage was 29.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The River level as of early this morning was falling and The river is expected to fall below flood stage by Tuesday afternoon. * At stages near 29.0 feet...Low areas and farmland, camps and a few homes are flooded. Sections of route 60 one and a half miles and four miles downstream from beverly are flooded. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ OHC105-WVC035-107-151252- /O.CON.KRLX.FL.W.0023.150316T2100Z-150317T2000Z/ /BEVW2.1.ER.150316T2100Z.150317T0600Z.150317T1400Z.NO/ 252 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 2:00 AM Sunday the stage was 32.8 feet. * Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...Rise above flood stage by Monday afternoon and continue to rise to near 35.2 feet by early Tuesday morning. The river will fall below flood stage by late Tuesday morning or early afternoon. * At stages near 35.0 feet...Ohio state route 124 is flooded north of stiversville road, at rock run, at wells run to smith ridge to dewitts run, at forked run, at curtis hollow road and between long bottom and shade river. Ohio state route 124 near the washington and meigs county line. * A crest near 35.2 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-151252- /O.EXT.KRLX.FL.W.0019.000000T0000Z-150318T2000Z/ /POPW2.1.ER.150315T0340Z.000000T0000Z.150318T1400Z.NO/ 252 AM EDT SUN MAR 15 2015 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for the Ohio River At Point Pleasant. * AT 2:00 AM Sunday the stage was 40.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 42.6 feet by Tuesday morning. The river will fall below flood stage late Wednesday morning. * At stages near 43.0 feet...Ohio Route 7 at Kyger Creek and Addison is flooded. * A crest near 42.6 feet compares to a previous crest of 44.6 feet on March 6 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-151252- /O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T2135Z/ /ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T1535Z.NO/ 252 AM EDT SUN MAR 15 2015 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for the Ohio River At Ashland. * AT 1:26 AM Sunday the stage was 53.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 52.0 feet. * Forecast...The river will continue to fall to below flood stage by late Wednesday morning or early Wednesday afternoon. * At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to backwater. * A crest near 53.0 feet compares to a previous crest of 55.1 feet on March 7 2015. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$ KYC089-OHC145-151252- /O.EXT.KRLX.FL.W.0021.000000T0000Z-150315T1800Z/ /GNUK2.1.ER.150314T0600Z.150314T2130Z.150315T1200Z.NO/ 252 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Greenup Lock. * AT 1:30 AM Sunday the stage was 54.6 feet. * Flood stage is 54.0 feet. * Forecast...The river will continue to fall to below flood stage by this morning. * At stages near 54.0 feet...This will cause minor flooding of mainly low lying areas. * A crest near 53.8 feet compares to a previous crest of 54.2 feet on March 7 2015. && LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283 $$
739 WGUS81 KRLX 151512 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1112 AM EDT SUN MAR 15 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... At Ashland... At Greenup Lock... Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio... Gallia...Lawrence...Meigs...Scioto and in West Virginia...Jackson...Mason... Wood. Runoff from recent rains and snowmelt will continue to create flooding on area rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 5 PM or sooner if conditions change. && OHC105-WVC035-107-152112- /O.EXT.KRLX.FL.W.0023.150316T1200Z-150317T0300Z/ /BEVW2.1.ER.150316T1200Z.150316T1800Z.150316T2100Z.NO/ 1112 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * AT 11:00 AM Sunday the stage was 33.9 feet. * Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...Rise above flood stage by Monday morning and continue to rise to near 35.1 feet by early afternoon Monday . the river will fall below flood stage by Monday afternoon . * At stages near 35.0 feet...Ohio state route 124 is flooded north of stiversville road, at rock run, at wells run to smith ridge to dewitts run, at forked run, at curtis hollow road and between long bottom and shade river. Ohio state route 124 near the washington and meigs county line. * A crest near 35.1 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-152112- /O.EXT.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/ /POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/ 1112 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 11:00 AM Sunday the stage was 40.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 42.3 feet by Monday evening. The river will fall below flood stage before midnight Tuesday . * At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded. * A crest near 42.3 feet compares to a previous crest of 40.6 feet on February 2 2013. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-152112- /O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T0712Z/ /ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0112Z.NO/ 1112 AM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Ashland. * AT 10:26 AM Sunday the stage was 53.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 52.0 feet. * Forecast...The river will continue to fall to below flood stage by before midnight Tuesday . * At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to backwater. * A crest near 52.5 feet compares to a previous crest of 54.2 feet on September 20 2004. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$ KYC089-OHC145-152112- /O.EXT.KRLX.FL.W.0021.000000T0000Z-150316T0000Z/ /GNUK2.1.ER.150314T0600Z.150314T2130Z.150315T1800Z.NO/ 1112 AM EDT SUN MAR 15 2015 ...Flood Warning extended until this evening...The Flood Warning continues for the Ohio River At Greenup Lock. * AT 10:30 AM Sunday the stage was 54.5 feet. * Flood stage is 54.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. * At stages near 54.0 feet...This will cause minor flooding of mainly low lying areas. * A crest near 53.8 feet compares to a previous crest of 54.2 feet on March 7 2015. && LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283 $$
949 WGUS81 KRLX 152008 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT SUN MAR 15 2015 ...The flood warning continues for the following rivers...Ohio River. At Belleville Lock... At Point Pleasant... At Ashland... At Greenup Lock... Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio... Gallia...Lawrence...Meigs...Scioto and in West Virginia...Jackson... Mason...Wood. Runoff from recent rain and snowmelt will continue to create flooding along the Ohio River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather Service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next statement will be issued around 10 PM...or sooner if conditions change. && OHC105-WVC035-107-160208- /O.CON.KRLX.FL.W.0023.150316T1200Z-150317T0300Z/ /BEVW2.1.ER.150316T1200Z.150316T1800Z.150316T2100Z.NO/ 408 PM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Belleville Lock. * At 3:00 PM Sunday the stage was 34.1 feet. * Minor Flooding is forecast. * Flood stage is 35.0 feet. * Forecast...Rise above flood stage by Monday morning and continue to rise to just over 35 feet by early afternoon Monday. The river will fall below flood stage by Monday afternoon. * At stages near 35.0 feet...Ohio State Route 124 is flooded north of Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. Ohio State Route 124 near the Washington and Meigs county line. * A crest near 35.1 feet compares to a previous crest of 35.8 feet on February 9 2008. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-160208- /O.CON.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/ /POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/ 408 PM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * At 3:00 PM Sunday the stage was 41.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to just over 42 feet by Monday evening. The river will fall below flood stage late Monday evening. * At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded. * A crest near 42.3 feet compares to a previous crest of 40.6 feet on February 2 2013. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-160208- /O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T1300Z/ /ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0700Z.NO/ 408 PM EDT SUN MAR 15 2015 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for the Ohio River At Ashland. * At 2:26 PM Sunday the stage was 53.2 feet...and is in crest. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 52.0 feet. * Forecast...The River will remain in crest this evening and begin falling overnight. The river will fall below flood stage Wednesday morning. * At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to backwater. * A crest near 53.2 feet compares to a previous crest of 55.1 feet on March 7 2015. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$ KYC089-OHC145-160208- /O.EXT.KRLX.FL.W.0021.000000T0000Z-150318T1400Z/ /GNUK2.1.ER.150314T0600Z.150314T2130Z.150318T0800Z.NO/ 408 PM EDT SUN MAR 15 2015 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for the Ohio River At Greenup Lock. * At 3:30 PM Sunday the stage was 54.3 feet...and is in a broad crest. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 54.0 feet. * Forecast...The River will remain just above 54 feet tonight into Monday night. The river will fall below flood stage Wednesday morning. * At stages near 54.0 feet...This will cause minor flooding of mainly low lying areas. * A crest near 54.4 feet compares to a previous crest of 54.2 feet on March 7 2015. && LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283 $$
106 WGUS81 KRLX 160143 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 943 PM EDT SUN MAR 15 2015 ...The flood warning is cancelled for the following rivers...Ohio River. At Belleville Lock... Affecting the following counties in Ohio...Meigs and in West Virginia... Jackson...Wood. ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... At Ashland... At Greenup Lock... Affecting the following counties in Kentucky...Boyd...Greenup, and in Ohio...Gallia...Lawrence...Scioto, and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. The next statement will be issued around 5 AM, or sooner if conditions change. && OHC105-WVC035-107-160213- /O.CAN.KRLX.FL.W.0023.000000T0000Z-150317T0300Z/ /BEVW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 943 PM EDT SUN MAR 15 2015 The Flood Warning is cancelled for the Ohio River At Belleville Lock. * AT 9 PM Sunday, the stage was 34.2 feet and nearly steady. * Flood stage is 35 feet. * Forecast...The river is now expected to remain just below flood stage, and hover between 34 and 34.5 feet into Monday. && LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191 $$ OHC053-WVC053-160743- /O.CON.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/ /POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/ 943 PM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 9 PM Sunday the stage was 41.7 feet and nearing crest. * Minor Flooding is occurring, and Minor Flooding is forecast. * Flood stage is 40 feet. * Forecast...The River will be in crest near 42 feet into early Monday. The river should fall below flood stage by late Tuesday. * At stages near 42 feet...The Little Kyger Road in Ohio is flooded. * For comparison, a recent higher crest of 44.5 feet occurred on the 6th of March this year. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ KYC019-089-OHC087-160742- /O.CON.KRLX.FL.W.0020.000000T0000Z-150318T1300Z/ /ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0700Z.NO/ 943 PM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Ashland. * AT 8:26 PM Sunday the stage was 53.3 feet. * Minor Flooding is occurring, and Minor Flooding is forecast. * Flood stage is 52 feet. * Forecast...The river will begin a gradual decline and fall to below flood stage by late Tuesday. * At stages near 52 feet...Minor flooding of roadways in low lying areas due to backwater. * For comparison, a recent higher crest of 55.1 feet occurred on the 7th of March this year. && LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248 $$ KYC089-OHC145-160742- /O.CON.KRLX.FL.W.0021.000000T0000Z-150318T1400Z/ /GNUK2.1.ER.150314T0600Z.150314T2130Z.150318T0800Z.NO/ 943 PM EDT SUN MAR 15 2015 The Flood Warning continues for the Ohio River At Greenup Lock. * AT 8:30 PM Sunday the stage was 54.4 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 54 feet. * Forecast...The river may hover around flood stage into Tuesday. * At stages near 54 feet...this will cause minor flooding of mainly low lying areas near the river and up feeder streams. * The board crest was around 54.7 feet back on Saturday evening, the 14th of March. && LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283 $$ ktb
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 14, 7:33 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 14, 7:33 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 733 PM EDT SAT MAR 14 2015 .SYNOPSIS... ANY LINGERING LIGHT RAIN ENDS EARLY TONIGHT. HIGH PRESSURE SUNDAY THROUGH MONDAY. COLD FRONT EARLY TUESDAY. COLDER PATTERN TUESDAY NIGHT INTO WEDNESDAY. && .NEAR TERM /THROUGH SUNDAY/... 730 PM UPDATE...REWORKED POPS BASED ON CURRENT RADAR TRENDS...BUT NO SIGNIFICANT CHANGES MADE. PREVIOUS DISCUSSION... MODELS FINALLY HAVE THE NORTHERN STREAM TAKING OVER THIS PERIOD...AS A SHARP SHORT WAVE AND ATTENDING COLD FRONT DROP DOWN ACROSS THE OHIO VALLEY...AND KICKS THE REMNANTS OF THE SOUTHERN STREAM SYSTEM OUT OF THE AREA EARLY TONIGHT. HOWEVER...MODELS GENERALLY AGREE ON CLOUDS LINGERING FOR MOST OF THE NIGHT IN THE COLD ADVECTION BEHIND THE FRONT...WITH A FEW LINGERING UPSLOPE RAIN SHOWERS IN THE NORTHERN MOUNTAINS POSSIBLY CHANGING TO SNOW SHOWERS ON RIDGE TOPS WITH NO ACCUMULATION BEFORE ENDING. CANADIAN HIGH PRESSURE BUILDS IN FROM THE WEST SUNDAY...CLEARING THE CLOUDS FROM WEST TO EAST. THE AIR BEHIND THE COLD FRONT IS COOLER AND DRIER...BUT AFTER A CHILLY NIGHT TONIGHT...INCREASING SUNSHINE WILL ALLOW TEMPERATURES TO REBOUND FROM THE 30S TONIGHT TO MAINLY THE 50S FOR HIGHS SUNDAY AFTERNOON. WINDS MAY BE GUSTY TONIGHT ON MOUNTAIN RIDGE TOPS...BUT WILL DECREASE SUNDAY AFTERNOON AS THE HIGH CENTER SETTLES IN. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE AND RETURN FLOW BRINGS A SIGNIFICANT WARM UP MONDAY AS THE LOW LEVELS/850MB CLIMB INTO THE TEENS CELSIUS. WINDS WILL STAY UP IN THIS RETURN FLOW WITH SOME BREEZY CONDITIONS OVER THE HILL TOPS AND RIDGE TOPS IN UPGLIDING FLOW...RESULTING IN SOME 70S POSSIBLE OVER THE LOWLANDS. A FEW UPPER LEVEL VORT MAXES INCREASE THE MID/UPPER LEVEL MOISTURE/CLOUD COVER MONDAY...SO THIS WILL KEEP THE TEMPERATURES IN CHECK FOR THE MOST PART IN A SCENARIO WHERE OVERSHOOTING THE GUIDANCE IS A GOOD TECHNIQUE. INSTEAD...WILL KEEP IT IN THE MEX MOS AREA FOR NOW. A COLD FRONT DROPS IN FROM THE NORTH TUESDAY USING A HIGHER POP/LOW QPF AMOUNT. LOSE THE FRONTOGENETIC FORCING AS IT DROPS SOUTH OF EKN/W22 AREA. TEMPERATURES DROP ONCE AGAIN BEHIND THE COLD FRONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 12Z GFS TRIES TO HAVE US DOMINATED BY THE NORTHERN BRANCH AND A DRY PATTERN THROUGH THE PERIOD. ECMWF STILL HAS A DAMPENING SOUTHERN STREAM SYSTEM BRUSHING US THURSDAY. SINCE WE HAVE HAD THIS IN THE FORECAST THE PAST 2 DAYS...WILL CONTINUE...AND NOT BUY INTO THE DRIER GFS YET. THE TREND SINCE FEBRUARY SEEMS TO BE THAT THESE SOUTHERN SYSTEMS HAVE COME FURTHER NORTH. WILL ALSO CONTINUE DRYING TO PUSH THE CHANCE POPS FURTHER NORTH BY FRIDAY BEFORE SHUNTING DISTURBANCES TO OUR EAST BY SATURDAY. TEMPERATURE WISE...FIGURING ON A CLEAR NIGHT TUESDAY NIGHT AND DIMINISHING WIND...SO WENT COLDER THAN PREVIOUSLY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... QUITE THE DIFFERENCE ACROSS CWA...WITH VFR ACROSS THE WEST...AND IFR IN CLOUDS AND RAIN IN THE SOUTHEAST. SOME UNCERTAINTY ON EXACTLY HOW THINGS WILL PLAY OUT TONIGHT. LOTS OF LOW LEVEL MOISTURE CURRENTLY IN PLACE...HOWEVER DRIER AIR TRYING TO WORK IN FROM THE WEST. ALSO EXPECT 925 WINDS TO REMAIN AROUND 20 KTS THROUGH THE NIGHT...SO DESPITE WET GROUND AND LOW LEVEL MOISTURE AM NOT HITTING FOG HARD DUE TO WINDS. FOG AND ANY LINGERING LOWER CLOUDS SHOULD DISSIPATE WITH IMPROVEMENT TO VFR EARLY SUNDAY MORNING. HIGH PRESSURE WILL ALSO BRING LIGHTER WINDS BY SUNDAY AFTERNOON. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: MORE OR LESS FOG POSSIBLE OVERNIGHT DEPENDING ON WINDS. COULD SEE PERIODS OF IFR CLOUDS IN MOUNTAINS THROUGH THE NIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H M M H M M M M BKW CONSISTENCY H H H H M M M M H H M M EKN CONSISTENCY M M M M M M M L L M L L PKB CONSISTENCY M H H H H H H H H M M M CKB CONSISTENCY L H H H H H H H H H H H AFTER 00Z MONDAY... NO WIDESPREAD IFR EXPECTED. && .HYDROLOGY... A STRONG RISE OCCURRED TODAY ON THE MUSKINGUM RIVER...BUT COE PROJECTS AT WILLS CREEK AND DILLON SHOULD HELP DAMPEN THE CREST. RIVER FORECAST IN FLOOD IS AT BEVERLY OHIO ON THE MUSKINGUM. THIS IS A RELATIVELY NEW RIVER FORECAST POINT. A STEADY RISE ALSO OCCURRING ON THE OHIO RIVER. RIVER FORECAST POINTS AT BELINGTON AND RACINE WILL BE CLOSE TO FS. POINT PLEASANT...ASHLAND AND GREENUP RIVER FLOOD WARNINGS CONTINUE. OF THOSE 3...ONLY GREENUP HIGHER THAN PREVIOUS CREST EARLIER THIS MONTH. TYGART AND BUCKHANNON RIVERS IN WV SHOULD REMAIN REMAIN BELOW FLOOD STAGES AT BELINGTON...PHILIPPI AND BUCKHANNON. HIGH WATER WILL CONTINUE TONIGHT ON SOME OF THE LARGER STREAMS TOO. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JMV/26 NEAR TERM...JMV/MZ SHORT TERM...26 LONG TERM...KTB AVIATION...JMV HYDROLOGY...MZ
Hazardous weather outlook, Mar 14, 3:05 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT SAT MAR 14 2015 KYZ102-105-OHZ066-075-083-084-VAZ003-004-WVZ008>011-013>020-024>040- 046-047-151915- CARTER-LAWRENCE KY-PERRY-ATHENS-JACKSON OH-VINTON-DICKENSON-BUCHANAN- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 305 PM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-103-OHZ067-076-085>087-WVZ005>007-151915- GREENUP-BOYD-MORGAN-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON- 305 PM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED LEVELS ON RIVERS HAVE PROMPTED WARNINGS AT LOCATIONS ON THE OHIO RIVER AND THE MUSKINGUM RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 14, 9:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT SAT MAR 14 2015
OHZ075-076-WVZ009>011-150800-
ATHENS OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
957 PM EDT SAT MAR 14 2015
...SPECIAL WEATHER STATEMENT FOR WASHINGTON...ATHENS...TYLER...WOOD
AND PLEASANTS COUNTIES UNTIL 400 AM EDT SUNDAY...
RAIN SHOWERS HAVE ENDED ACROSS THE MUSKINGUM...MIDDLE ISLAND...AND
MIDDLE OHIO BASINS. HOWEVER...RUNOFF WILL CONTINUE TONIGHT...AND
MANY AREA CREEKS AND STREAMS CONTINUE TO RUN HIGH AND ARE
EXPERIENCING MINOR FLOODING. THIS INCLUDES BUT IS NOT
LIMITED TO...DUCK CREEK AND ITS TRIBUTARIES...THE MUSKINGUM
RIVER...AND THE LITTLE MUSKINGUM RIVER. THERE IS CURRENTLY A FLOOD
WARNING ALONG THE MUSKINGUM RIVER AT BEVERLY IN WASHINGTON COUNTY
OHIO.
IN ADDITION...AS THE OHIO RIVER SLOWLY RISES TONIGHT...BACKWATER
WILL BE A PROBLEM IN THE USUAL LOW SPOTS AND POOR DRAINAGE AREAS
ALONG THE OHIO RIVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...OR SIGNS INDICATE THE ROAD IS CLOSED.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8103 3960 8084 3945 8062 3930 8088
3939 8092 3931 8122 3903 8158 3918 8176
3920 8227 3930 8230 3947 8228 3947 8217
3956 8216 3955 8205 3946 8206 3945 8182
3948 8171 3959 8171 3959 8149 3965 8147
16Special weather statement, Mar 14, 10:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 PM EDT SAT MAR 14 2015
OHZ087-150800-
LAWRENCE OH-
1001 PM EDT SAT MAR 14 2015
...SPECIAL WEATHER STATEMENT FOR LAWRENCE COUNTY IN SOUTHEAST OHIO
UNTIL 400 AM EDT SUNDAY...
RAIN SHOWERS HAVE ENDED ACROSS SOUTHERN OHIO. HOWEVER...AREA CREEKS
AND STREAMS IN LAWRENCE COUNTY OHIO WILL CONTINUE TO RUN HIGH DUE TO
RUNOFF FROM THE RECENT RAIN. THIS INCLUDES BUT IS NOT LIMITED
TO...SYMMES CREEK WHICH WAS OUT OF ITS BANKS SATURDAY EVENING. MINOR
FLOODING CAN BE EXPECTED IN THESE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...OR SIGNS INDICATE THE ROAD IS CLOSED.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3857 8281 3860 8274 3868 8276 3868 8271
3873 8270 3876 8266 3885 8265 3884 8258
3878 8258 3877 8248 3868 8246 3867 8235
3859 8236 3858 8229 3847 8231 3844 8234
3840 8256 3855 8271
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:57 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 6 hr |
| Mar 14, 10:01 PM EDT | Special Weather Statement | RLX | Lawrence | 6 hr |
Nearby
River Flood Warnings in West Virginia, 2015River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.